Alert archive / Iowa / Frost Advisories in 2012

Frost Advisory 1, NWS Des Moines, IA

April 5, 201211 counties in Iowa

NWS Des Moines, IA issued this frost advisory at Apr 5, 2012, 3:00 PM CDT for 11 counties in Iowa. It took effect at Apr 6, 2012, 1:00 AM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Apr 5, 2012, 3:00 PM CDT (20:00 UTC)
In effect from
Apr 6, 2012, 1:00 AM CDT
Expired
Apr 6, 2012, 7:15 AM CDT
In force
6 hr
Issued by
NWS Des Moines, IA

Counties Emmet County, IA, Hamilton County, IA, Hardin County, IA, Humboldt County, IA, Jasper County, IA, Kossuth County, IA, Marshall County, IA, Palo Alto County, IA, Poweshiek County, IA, Webster County, IA, Wright County, IA

The radar

The Des Moines radar (KDMX), 88 km from the middle of the area, began a volume at 19:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 8.0 hours before the alert went out and 255 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2012-04-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2012-04-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -69 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1674 m above ground
0-6 km bulk shear
2 kt
0-1 km storm-relative helicity
-69 m²/s²
0-3 km storm-relative helicity
-34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

863 
WWUS73 KDMX 052000
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
300 PM CDT THU APR 5 2012

...FREEZING TEMPERATURES AND FROST EXPECTED LATE TONIGHT THROUGH
EARLY FRIDAY MORNING...

.HIGH PRESSURE WILL BUILD INTO NORTHEAST IOWA TONIGHT...WITH
MOSTLY CLEAR SKIES AND LIGHT WINDS. THIS WILL ALLOW TEMPERATURES
TO DROP TO BELOW FREEZING ACROSS PORTIONS OF NORTH CENTRAL AND
NORTHEAST IOWA BY FRIDAY MORNING. A SECOND PERIOD OF COLD WEATHER
IS EXPECTED FOR MONDAY THROUGH WEDNESDAY OF NEXT WEEK. THOSE WITH
CONCERNS OF AN EXTENDED PERIOD OF OVERNIGHT TEMPERATURES BELOW
FREEZING SHOULD MONITOR LATER FORECASTS FOR MORE DETAILS.

IAZ006-007-016-017-026>028-038-039-050-060400-
/O.UPG.KDMX.FZ.A.0001.120406T0600Z-120406T1400Z/
/O.NEW.KDMX.FZ.W.0001.120406T0600Z-120406T1300Z/
WINNEBAGO-WORTH-HANCOCK-CERRO GORDO-FRANKLIN-BUTLER-BREMER-GRUNDY-
BLACK HAWK-TAMA-
INCLUDING THE CITIES OF...FOREST CITY...NORTHWOOD...GARNER...
MASON CITY...HAMPTON...ALLISON...WAVERLY...GRUNDY CENTER...
WATERLOO...TOLEDO
300 PM CDT THU APR 5 2012

...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM CDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 1 AM TO 8 AM CDT FRIDAY. THE
FREEZE WATCH IS NO LONGER IN EFFECT. 

* TIMING...LATE TONIGHT INTO EARLY FRIDAY MORNING.

* TEMPERATURE...LOW TEMPERATURES WILL DROP TO AROUND 30 DEGREES BY
  EARLY FRIDAY MORNING.

* IMPACTS...FRUIT TREES ARE CURRENTLY IN BLOOM AND COULD BE 
  IMPACTED BY THESE TEMPERATURES. VINEYARDS ARE ALSO VULNERABLE 
  TO FREEZE DAMAGE...AND OUTDOOR NURSERIES MAY BE IMPACTED AS 
  WELL. PREPARE TO PROTECT ANY SENSITIVE VEGETATION WHERE 
  NECESSARY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

IAZ025-037-060400-
/O.UPG.KDMX.FZ.A.0001.120406T0600Z-120406T1400Z/
/O.NEW.KDMX.FR.Y.0001.120406T0600Z-120406T1300Z/
WRIGHT-HARDIN-
INCLUDING THE CITIES OF...CLARION...ELDORA
300 PM CDT THU APR 5 2012

...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM CDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 AM CDT FRIDAY. THE
FREEZE WATCH IS NO LONGER IN EFFECT. 

* TIMING...LATE TONIGHT THROUGH EARLY FRIDAY MORNING.

* TEMPERATURE...LOW TEMPERATURES WILL DROP TO NEAR FREEZING BY
  EARLY FRIDAY MORNING.

* IMPACTS...SENSITIVE VEGETATION MAY BE IMPACTED BY THE
  FROST...PLEASE TAKE PRECAUTIONS TO PROTECT ANY OUTDOOR PLANTS
  THAT MAY BE AFFECTED BY THE FROST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

IAZ004-005-015-024-035-036-049-060400-
/O.NEW.KDMX.FR.Y.0001.120406T0600Z-120406T1300Z/
EMMET-KOSSUTH-PALO ALTO-HUMBOLDT-WEBSTER-HAMILTON-MARSHALL-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...EMMETSBURG...
HUMBOLDT...FORT DODGE...WEBSTER CITY...MARSHALLTOWN
300 PM CDT THU APR 5 2012

...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM CDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 AM CDT FRIDAY. 

* TIMING...LATE TONIGHT THROUGH EARLY FRIDAY MORNING.

* TEMPERATURE...LOW TEMPERATURES WILL DROP TO NEAR FREEZING BY
  EARLY FRIDAY MORNING.

* IMPACTS...SENSITIVE VEGETATION MAY BE IMPACTED BY THE
  FROST...PLEASE TAKE PRECAUTIONS TO PROTECT ANY OUTDOOR PLANTS
  THAT MAY BE AFFECTED BY THE FROST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

BEERENDS
4 follow-up statements
795 
WWUS73 KDMX 052053
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
353 PM CDT THU APR 5 2012

...FREEZING TEMPERATURES AND FROST EXPECTED LATE TONIGHT THROUGH
EARLY FRIDAY MORNING...

.HIGH PRESSURE WILL BUILD INTO NORTHEAST IOWA TONIGHT...WITH
MOSTLY CLEAR SKIES AND LIGHT WINDS. THIS WILL ALLOW TEMPERATURES
TO DROP TO BELOW FREEZING ACROSS PORTIONS OF NORTH CENTRAL AND
NORTHEAST IOWA BY FRIDAY MORNING. A SECOND PERIOD OF COLD WEATHER
IS EXPECTED FOR MONDAY THROUGH WEDNESDAY OF NEXT WEEK. THOSE WITH
CONCERNS OF AN EXTENDED PERIOD OF OVERNIGHT TEMPERATURES BELOW
FREEZING SHOULD MONITOR LATER FORECASTS FOR MORE DETAILS.

IAZ006-007-016-017-026>028-038-039-050-060500-
/O.CON.KDMX.FZ.W.0001.120406T0600Z-120406T1300Z/
WINNEBAGO-WORTH-HANCOCK-CERRO GORDO-FRANKLIN-BUTLER-BREMER-GRUNDY-
BLACK HAWK-TAMA-
INCLUDING THE CITIES OF...FOREST CITY...NORTHWOOD...GARNER...
MASON CITY...HAMPTON...ALLISON...WAVERLY...GRUNDY CENTER...
WATERLOO...TOLEDO
353 PM CDT THU APR 5 2012

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT
FRIDAY...

* TIMING...LATE TONIGHT INTO EARLY FRIDAY MORNING.

* TEMPERATURE...LOW TEMPERATURES WILL DROP TO AROUND 30 DEGREES 
  BY EARLY FRIDAY MORNING. 

* IMPACTS...FRUIT TREES ARE CURRENTLY IN BLOOM AND COULD BE 
  IMPACTED BY THESE TEMPERATURES. VINEYARDS ARE ALSO VULNERABLE 
  TO FREEZE DAMAGE...AND OUTDOOR NURSERIES MAY BE IMPACTED AS 
  WELL. PREPARE TO PROTECT ANY SENSITIVE VEGETATION WHERE 
  NECESSARY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

IAZ061-062-060500-
/O.EXA.KDMX.FR.Y.0001.120406T0600Z-120406T1300Z/
JASPER-POWESHIEK-
INCLUDING THE CITIES OF...NEWTON...GRINNELL
353 PM CDT THU APR 5 2012

...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM CDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 AM CDT FRIDAY. 

* TIMING...LATE TONIGHT THROUGH EARLY FRIDAY MORNING.

* TEMPERATURE...LOW TEMPERATURES WILL DROP TO NEAR FREEZING BY 
  EARLY FRIDAY MORNING. 

* IMPACTS...SENSITIVE VEGETATION MAY BE IMPACTED BY THE FROST... 
  PLEASE TAKE PRECAUTIONS TO PROTECT ANY OUTDOOR PLANTS THAT MAY 
  BE AFFECTED BY THE FROST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

IAZ004-005-015-024-025-035>037-049-060500-
/O.CON.KDMX.FR.Y.0001.120406T0600Z-120406T1300Z/
EMMET-KOSSUTH-PALO ALTO-HUMBOLDT-WRIGHT-WEBSTER-HAMILTON-HARDIN-
MARSHALL-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...EMMETSBURG...
HUMBOLDT...CLARION...FORT DODGE...WEBSTER CITY...ELDORA...
MARSHALLTOWN
353 PM CDT THU APR 5 2012

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT
FRIDAY...

* TIMING...LATE TONIGHT THROUGH EARLY FRIDAY MORNING.

* TEMPERATURE...LOW TEMPERATURES WILL DROP TO NEAR FREEZING BY 
  EARLY FRIDAY MORNING. 

* IMPACTS...SENSITIVE VEGETATION MAY BE IMPACTED BY THE FROST... 
  PLEASE TAKE PRECAUTIONS TO PROTECT ANY OUTDOOR PLANTS THAT MAY 
  BE AFFECTED BY THE FROST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
623 
WWUS73 KDMX 060159
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
859 PM CDT THU APR 5 2012

...FREEZING TEMPERATURES AND FROST EXPECTED LATE TONIGHT THROUGH
EARLY FRIDAY MORNING...

.HIGH PRESSURE WILL BUILD INTO NORTHEAST IOWA TONIGHT AND BRING
MOSTLY CLEAR SKIES AND LIGHT WINDS. THIS WILL ALLOW TEMPERATURES
TO DROP TO BELOW FREEZING ACROSS PORTIONS OF NORTH CENTRAL AND
NORTHEAST IOWA BY FRIDAY MORNING. A SECOND PERIOD OF COLD WEATHER
IS EXPECTED FOR MONDAY THROUGH WEDNESDAY OF NEXT WEEK. THOSE WITH
CONCERNS OF AN EXTENDED PERIOD OF OVERNIGHT TEMPERATURES BELOW
FREEZING SHOULD MONITOR LATER FORECASTS FOR MORE DETAILS.

IAZ006-007-016-017-026>028-038-039-050-061000-
/O.CON.KDMX.FZ.W.0001.120406T0600Z-120406T1300Z/
WINNEBAGO-WORTH-HANCOCK-CERRO GORDO-FRANKLIN-BUTLER-BREMER-GRUNDY-
BLACK HAWK-TAMA-
INCLUDING THE CITIES OF...FOREST CITY...NORTHWOOD...GARNER...
MASON CITY...HAMPTON...ALLISON...WAVERLY...GRUNDY CENTER...
WATERLOO...TOLEDO
859 PM CDT THU APR 5 2012

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT
FRIDAY...

* TIMING...LATE TONIGHT INTO EARLY FRIDAY MORNING.

* TEMPERATURE...LOW TEMPERATURES WILL DROP TO AROUND 30 DEGREES 
  BY EARLY FRIDAY MORNING. 

* IMPACTS...FRUIT TREES ARE CURRENTLY IN BLOOM AND COULD BE
  IMPACTED BY THESE SUB FREEZING TEMPERATURES. VINEYARDS ARE ALSO
  VULNERABLE TO FREEZE DAMAGE...AND OUTDOOR NURSERIES MAY BE
  IMPACTED AS WELL. PREPARE TO PROTECT ANY SENSITIVE VEGETATION
  WHERE NECESSARY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

IAZ004-005-015-024-025-035>037-049-061-062-061000-
/O.CON.KDMX.FR.Y.0001.120406T0600Z-120406T1300Z/
EMMET-KOSSUTH-PALO ALTO-HUMBOLDT-WRIGHT-WEBSTER-HAMILTON-HARDIN-
MARSHALL-JASPER-POWESHIEK-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...EMMETSBURG...
HUMBOLDT...CLARION...FORT DODGE...WEBSTER CITY...ELDORA...
MARSHALLTOWN...NEWTON...GRINNELL
859 PM CDT THU APR 5 2012

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT
FRIDAY...

* TIMING...LATE TONIGHT THROUGH EARLY FRIDAY MORNING.

* TEMPERATURE...LOW TEMPERATURES WILL DROP TO NEAR FREEZING BY 
  EARLY FRIDAY MORNING. 

* IMPACTS...SENSITIVE VEGETATION MAY BE IMPACTED BY THE FROST...
  PLEASE TAKE PRECAUTIONS TO PROTECT ANY OUTDOOR PLANTS THAT MAY
  BE AFFECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

KS
374 
WWUS73 KDMX 060851
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
351 AM CDT FRI APR 6 2012

...FREEZING TEMPERATURES AND FROST EXPECTED THROUGH EARLY THIS MORNING...

.HIGH PRESSURE WILL BUILD INTO NORTHEAST IOWA TONIGHT AND BRING
MOSTLY CLEAR SKIES AND LIGHT WINDS. THIS WILL ALLOW TEMPERATURES
TO APPROACH OR DROP JUST BELOW FREEZING ACROSS PORTIONS OF NORTH
CENTRAL AND NORTHEAST IOWA BY SUNRISE. A SECOND PERIOD OF COLD
WEATHER IS EXPECTED FOR MONDAY THROUGH WEDNESDAY OF NEXT WEEK.
THOSE WITH CONCERNS OF AN EXTENDED PERIOD OF OVERNIGHT
TEMPERATURES BELOW FREEZING SHOULD MONITOR LATER FORECASTS FOR
MORE DETAILS.

IAZ006-007-016-017-026>028-038-039-050-061300-
/O.CON.KDMX.FZ.W.0001.000000T0000Z-120406T1300Z/
WINNEBAGO-WORTH-HANCOCK-CERRO GORDO-FRANKLIN-BUTLER-BREMER-GRUNDY-
BLACK HAWK-TAMA-
INCLUDING THE CITIES OF...FOREST CITY...NORTHWOOD...GARNER...
MASON CITY...HAMPTON...ALLISON...WAVERLY...GRUNDY CENTER...
WATERLOO...TOLEDO
351 AM CDT FRI APR 6 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING...

* TIMING...THROUGH 8 AM THIS MORNING.

* TEMPERATURE...LOW TEMPERATURES WILL DROP TO BETWEEN 30 AND 32
  DEGREES BY SUNRISE.

* IMPACTS...FRUIT TREES ARE CURRENTLY IN BLOOM AND COULD BE 
  IMPACTED BY THESE SUB FREEZING TEMPERATURES. VINEYARDS ARE 
  ALSO VULNERABLE TO FREEZE DAMAGE AND OUTDOOR NURSERIES MAY 
  BE IMPACTED AS WELL. PREPARE TO PROTECT ANY SENSITIVE 
  VEGETATION WHERE NECESSARY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

IAZ004-005-015-024-025-035>037-049-061-062-061300-
/O.CON.KDMX.FR.Y.0001.000000T0000Z-120406T1300Z/
EMMET-KOSSUTH-PALO ALTO-HUMBOLDT-WRIGHT-WEBSTER-HAMILTON-HARDIN-
MARSHALL-JASPER-POWESHIEK-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...EMMETSBURG...
HUMBOLDT...CLARION...FORT DODGE...WEBSTER CITY...ELDORA...
MARSHALLTOWN...NEWTON...GRINNELL
351 AM CDT FRI APR 6 2012

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING...

* TIMING...THROUGH 8 AM THIS MORNING.

* TEMPERATURE...LOW TEMPERATURES WILL DROP INTO THE MID 30S BY SUNRISE.

* IMPACTS...SENSITIVE VEGETATION MAY BE IMPACTED BY THE FROST... 
  PLEASE TAKE PRECAUTIONS TO PROTECT ANY OUTDOOR PLANTS THAT MAY 
  BE AFFECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

FAB
085 
WWUS73 KDMX 061215
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
715 AM CDT FRI APR 6 2012

...FREEZING TEMPERATURES EXPECTED THROUGH EARLY THIS MORNING...

.HIGH PRESSURE WILL BUILD INTO NORTHEAST IOWA TONIGHT AND BRING
MOSTLY CLEAR SKIES AND LIGHT WINDS. THIS WILL ALLOW TEMPERATURES
TO APPROACH OR DROP JUST BELOW FREEZING ACROSS PORTIONS OF NORTH
CENTRAL AND NORTHEAST IOWA BY SUNRISE. A SECOND PERIOD OF COLD
WEATHER IS EXPECTED FOR MONDAY THROUGH WEDNESDAY OF NEXT WEEK.
THOSE WITH CONCERNS OF AN EXTENDED PERIOD OF OVERNIGHT
TEMPERATURES BELOW FREEZING SHOULD MONITOR LATER FORECASTS FOR
MORE DETAILS.

IAZ004-005-015-024-025-035>037-049-061-062-061315-
/O.CAN.KDMX.FR.Y.0001.000000T0000Z-120406T1300Z/
EMMET-KOSSUTH-PALO ALTO-HUMBOLDT-WRIGHT-WEBSTER-HAMILTON-HARDIN-
MARSHALL-JASPER-POWESHIEK-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...EMMETSBURG...
HUMBOLDT...CLARION...FORT DODGE...WEBSTER CITY...ELDORA...
MARSHALLTOWN...NEWTON...GRINNELL
715 AM CDT FRI APR 6 2012

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS CANCELLED THE
FROST ADVISORY. 

NOW THAT THE SUN IS UP TEMPERATURES ARE EXPECTED TO RISE ABOVE THE
LEVEL AT WHICH FROST WILL FORM. AS A RESULT THE THREAT FOR FROST
HAS DIMINISHED.

$$

IAZ006-007-016-017-026>028-038-039-050-061315-
/O.CON.KDMX.FZ.W.0001.000000T0000Z-120406T1300Z/
WINNEBAGO-WORTH-HANCOCK-CERRO GORDO-FRANKLIN-BUTLER-BREMER-GRUNDY-
BLACK HAWK-TAMA-
INCLUDING THE CITIES OF...FOREST CITY...NORTHWOOD...GARNER...
MASON CITY...HAMPTON...ALLISON...WAVERLY...GRUNDY CENTER...
WATERLOO...TOLEDO
715 AM CDT FRI APR 6 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING...

* TIMING...THROUGH 8 AM THIS MORNING.

* TEMPERATURE...LOW TEMPERATURES WILL DROP TO BETWEEN 30 AND 32 
  DEGREES BY SUNRISE. 

* IMPACTS...FRUIT TREES ARE CURRENTLY IN BLOOM AND COULD BE 
  IMPACTED BY THESE SUB FREEZING TEMPERATURES. VINEYARDS ARE 
  ALSO VULNERABLE TO FREEZE DAMAGE AND OUTDOOR NURSERIES MAY BE 
  IMPACTED AS WELL. PREPARE TO PROTECT ANY SENSITIVE VEGETATION 
  WHERE NECESSARY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

FAB

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this frost advisory went out at Apr 5, 12:25 PM CDT, 2 hours 35 minutes earlier.

Area forecast discussion, Apr 5, 12:25 PM CDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
1225 PM CDT THU APR 5 2012

.SHORT TERM /TODAY/...
AN UPPER LEVEL LOW MOVING ACROSS THE SOUTHERN PLAINS WILL CONTINUE
TO PUSH EAST.  SHOWERS ON THE NORTHERN PERIPHERY OF THIS LOW IS
AFFECTING FAR SOUTHERN IOWA AND WILL LIKELY DO SO THROUGH 15Z THE
THREAT FOR PRECIP WILL END ACROSS THE SOUTH FROM WEST TO EAST
THROUGH THE MORNING AS THE LOW PUSHES OFF.  I BUMPED POPS UP A BIT
THROUGH EARLY MORNING BUT KEPT THE GENERAL TREND THAT WE HAD GOING.

THE NEXT CONCERN IS THE MID/HIGH LEVEL CLOUDS OVER THE CWA AND
WHETHER THEY WILL BECOME A PLAYER ON HIGH TEMPS.  SOUNDINGS INDICATE
THAT ANY MID LEVEL CLOUD COVER SHOULD ROTATE ON EAST WITH THE UPPER
LOW AS SHOULD MOST OF THE HIGH LEVEL CLOUD COVER THOUGH THAT SHOULD
BE AMPLE THROUGH AT LEAST MORNING.  MORE TROUBLESOME TO ME IS THE
STRONG EASTERLY FLOW.  GENERALLY NOT A BELL RINGER FOR WARMER TEMPS.
AS A RESULT I DID LOWER HIGHS FROM YESTERDAY SEVERAL DEGREES MOST
PLACES.  THE COOLEST TEMPS WERE KEPT ACROSS THE NORTHEAST WHERE HIGH
CLOUD COVER SHOULD BE THICKEST AND FAR SOUTH WHERE CLOUDS/SHOWERS
WILL HAMPER THE WARMUP SOME.

.LONG TERM /TONIGHT THROUGH WEDNESDAY/...
MAIN CONCERNS OVER THE NEXT WEEK WILL BE RETURN OF COLD TEMPERATURES
AND TO WHAT EXTENT THE COLD GETS ACROSS THE ENTIRE AREA. AS SYSTEM
DEPARTS THE AREA THIS AFTERNOON...SKIES WILL CLEAR AND GREAT LAKES
HIGH WILL BEGIN TO SLIDE SOUTH INTO THE REGION BY LATE TODAY. WINDS
LOOK TO REMAIN NORTHEAST FOR MOST OF THE DAY WITH DRIER AIR PUSHING
BACK INTO THE AREA THROUGH EVENING. AS THE HIGH SETTLES IN TONIGHT...
WINDS WILL BECOME LIGHT ENE BY MORNING HOURS FRIDAY. THIS WILL SET
THE STAGE FOR FREEZING TEMPERATURES ACROSS THE NORTHEAST SECTIONS
AND WILL CONTINUE FREEZE WATCH THERE FOR FRIDAY MORNING. AT THE
MOMENT...NOT LIKELY THE WATCH WOULD NEED TOO MUCH ADJUSTMENT OTHER
THAN ADDING ONE OR SO COUNTIES JUST WEST OF THE CURRENT OUTLINE.
FRIDAY RECOVERY WILL BE SOMEWHAT MUTED SANS THE WEST WHERE H850
TEMPS WILL PUSH TO NEAR +8C BY LATE AFTERNOON WITH SOUTHEAST WINDS
INCREASING QUICKLY TO 10 TO 20 MPH. MODELS CONTINUE TO HAVE SOME
CHALLENGES WITH AMOUNT OF MOISTURE RETURN AS NEXT UPSTREAM WAVE
APPROACHES FROM THE WEST. LOOKING AT LARGE SCALE FLOW AND DRY AIR
WORKING INTO WESTERN TX THIS MORNING...HAVING SOME DIFFICULTY SEEING
MUCH MORE THAN .10 TO .20 INCH RAINFALL SATURDAY AS THE TROUGH MAKES
ITS WAY ACROSS THE REGION. EURO/GEM HAVE BEEN ADVERTISING SLIGHTLY
MORE RAINFALL WITH THE SYSTEMS PASSAGE. NEXT CHALLENGE IS WHAT TO DO
WITH TRACK OF LOW. GFS IS DEEPER WITH THE SYSTEM AND TAKES IT
FARTHER NORTH PRIOR TO SOUTHEASTWARD SHIFT AND PHASING WITH THE H500
PARENT UPPER LEVEL LOW OVER THE EAST US. THE GEM/EURO HAVE BEEN
WEAKER WITH THE H500 LOW AND DROPPING IT MORE QUICKLY SOUTH INTO THE
GREAT LAKES. THOUGH MINOR IN OVERALL FLOW OF THINGS...MAJOR IMPACT
CONCERNING EXTENT OF COLD PUSH INTO IOWA BOTH IN COVERAGE AND
STRENGTH. THE GEM/12Z AND 00Z EURO SOLNS PORTEND A MORE WIDE SPREAD
FREEZE FOR MONDAY AND TUESDAY MORNINGS WITH MUCH COLDER TEMPERATURES
NEARLY OVER THE ENTIRE AREA TUESDAY. AS WELL...THE CLOSED H500 LOW
DEEPENS TOWARD CHICAGO AND THIS MAY LEAD TO FLURRIES FROM MN INTO
NORTHEAST IOWA SUNDAY NIGHT AND EARLY MONDAY. PRESENTLY...WILL NOT
JUMP TOWARD WORST CASE SCENARIO HERE...BUT WILL REMAIN ALERT TO
POTENTIALLY COLDER CONDITIONS AND THE FACT THAT THE GFS HAS A MORE
NORTHERLY BIAS AND MAY BE THE ODD SOLUTION OUT FOR NOW. LOOKING AT
PARAMETERS...GEM HAS 531 TO 537DM THICKNESS FROM EAST TO WEST WITH
-5 TO -7C AT H850 MONDAY MORNING. CLOUD COVER AND WIND MAY HELP KEEP
TEMPERATURES FROM DROPPING TOO LOW...BUT CERTAINLY LOOKS TO BE IN
THE LOWER TO MID 30S AND POSSIBLY COLDER. A SECONDARY BOUNDARY DROPS
SOUTH EARLY TUESDAY WITH SIGNIFICANTLY COLDER AIR NORTH IN MN AND WI
COMPARED TO IOWA. AGAIN SOME CLOUDS AND BOUNDARY LAYER WINDS MAY
HELP TRAP SOME HEAT EVEN WITH RELATIVELY COOL DAY EXPECTED FOR
MONDAYS DAYTIME HIGHS IN THE 40S AND LOWER 50S. LOWS MONDAY NIGHT
INTO TUESDAY MORNING WILL DROP INTO THE LOWER 30S OVER A MUCH LARGER
AREA OF THE FORECAST AREA. GIVEN THE LACK OF DAYTIME HEATING
EXPECTED MONDAY...EXTENT OF CLOUD COVER MONDAY NIGHT WILL DETERMINE
IF THE REGION GETS MUCH BELOW 30F FOR OVERNIGHT LOWS. WINDS WILL NOT
BE QUITE AS BRISK...SO BOUNDARY LAYER WILL HAVE A CHANCE TO SETTLE
OUT UNLIKE MONDAY MORNING WHEN WINDS WILL REMAIN BREEZY ENOUGH TO
KEEP THE BOUNDARY LAYER MIXED. WITH PATTERN WARPING INTO A MORE
ZONAL AND ACTIVE PATTERN BY NEXT WEEK...LIKELY TO SEE SLOW
TRANSITION BACK TO WARMER WEATHER BY THE END OF NEXT WEEK AS HIGHS
ONCE AGAIN HIT THE LOWER 60S TOWARD THURSDAY.

&&

.AVIATION...05/18Z
VFR CONDITIONS THROUGHOUT THE TAF PERIOD. GUSTY EASTERLY WINDS
TO DIMINISH WITH SUNSET.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
FREEZE WATCH IN EFFECT THURSDAY NIGHT AND FRIDAY MORNING FOR
WINNEBAGO-WORTH-HANCOCK-CERRO GORDO-WRIGHT-FRANKLIN-BUTLER-BREMER-
HARDIN-GRUNDY-BLACK HAWK-TAMA.

&&

SHORT TERM...FAB
LONG TERM...REV
AVIATION...MJB
Hazardous weather outlook, Apr 5, 3:53 AM CDT, 11 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
353 AM CDT THU APR 5 2012

IAZ004-005-015-023-024-033>036-044>049-057>062-070>075-081>086-
092>097-060900-
EMMET-KOSSUTH-PALO ALTO-POCAHONTAS-HUMBOLDT-SAC-CALHOUN-WEBSTER-
HAMILTON-CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL-AUDUBON-
GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-
MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-
RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
353 AM CDT THU APR 5 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

PATCHY FROST MAY OCCUR INTO CENTRAL IOWA TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SHOWERS AND ISOLATED NON SEVERE THUNDERSTORMS WILL OCCUR LATE
FRIDAY NIGHT AND SATURDAY.

A CHANCE FOR WIDESPREAD FREEZING TEMPERATURES ARRIVES MONDAY
NIGHT AND TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

IAZ006-007-016-017-025>028-037>039-050-060900-
WINNEBAGO-WORTH-HANCOCK-CERRO GORDO-WRIGHT-FRANKLIN-BUTLER-BREMER-
HARDIN-GRUNDY-BLACK HAWK-TAMA-
353 AM CDT THU APR 5 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

A FREEZE WATCH IS IN EFFECT FOR THE AREA TONIGHT INTO EARLY FRIDAY
MORNING. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SHOWERS AND ISOLATED NON SEVERE THUNDERSTORMS WILL OCCUR LATE
FRIDAY NIGHT AND SATURDAY.

A CHANCE FOR WIDESPREAD FREEZING TEMPERATURES ARRIVES MONDAY
NIGHT AND TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

REV

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 5, 3:00 PM CDTFreeze WarningDMXBlack Hawk, Bremer, Butler, Cerro Gordo, Franklin, Grundy and 4 more17 hr

Nearby

Frost Advisories in Iowa, 2012Every frost advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.